Hail, Webster
- When
- June 5, 2:00 PM CST
- Where
- Webster County, Poole
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 37.633, -87.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED JUN 5 2002 MAIN CONCERNS FOR THIS FORECAST ARE EVOLUTION OF CONVECTION THIS AFTERNOON AND TONIGHT. CLUSTER OF STORMS CONTINUES TO PROGRESS EASTWARD ACROSS CENTRAL PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON. THESE STORMS HAVE BEEN STRONG...BUT SEVERE REPORTS HAVE BEEN DIFFICULT TO COME BY. THE AIRMASS AHEAD OF THE CONVECTION IS NO MORE UNSTABLE THAN THAT WHICH IS CURRENTLY FEEDING THE STORMS. THEREFORE SHOULD CONTINUE TO SEE PULSY STRONG/SEVERE STORMS WITH ISOLATED DAMAGING WINDS AND MARGINAL HAIL EVENTS AS THE STORM SYSTEM MOVES EAST ACROSS WESTERN KENTUCKY. THERE SHOULD BE AN END TO THE PRECIPITATION THIS AFTERNOON OR EARLY EVENING BEHIND THIS AREA OF CONVECTION. HOWEVER...THE AVN AND MESOETA CONTINUE TO INDICATE A GOOD AREA OF UPPER DIVERGENCE IN ASSOCIATION WITH THE MAIN MID/UPPER LEVEL TROUGH MOVING OVER THE AREA MAINLY AFTER MIDNIGHT TONIGHT. SHOWALTER INDICES ARE SLIGHTLY NEGATIVE...SO SOME MORE THUNDER WILL BE POSSIBLE...WITH THE BEST CHANCE IN THE SOUTHEAST HALF OF THE FORECAST AREA NEARER THE SURFACE FRONT. THIS FORCING WILL EXIT SOUTHEAST ZONES SHORTLY AFTER SUNRISE TOMORROW. POPS FOR TONIGHT WILL BE INTERESTING GIVEN TWO EVENTS AND CURRENT SEVERE WATCH. CLOUDS SHOULD CLEAR OUT QUICKLY TOMORROW WITH TEMPERATURES BEING MUCH MORE BEARABLE WITH HIGHS AROUND 80 IN MOST LOCATIONS. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION THROUGH SATURDAY. TEMPERATURES WILL GRADUALLY WARM UP INTO THE WEEKEND. THE POSSIBILITY OF CONVECTION WILL RETURN TO THE AREA ON SUNDAY AS LOW-LEVEL MOISTURE SURGES NORTHWARD ACROSS THE AREA. THE NEXT FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. SO LOOK FOR A GENERAL CHANCE OF CONVECTION ON MONDAY...WITH A CHANCE OF MORE WIDESPREAD STORMS WITH THE FRONT ON TUESDAY. WEDNESDAY WILL LIKELY BE MOSTLY SUNNY...DRIER AND COOLER. AS FOR MOS...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE. .PAH...NONE. DRS
MOZ086-087-100-107>111-051700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1129 AM CDT WED JUN 5 2002 STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH... AND POSSIBLY SMALL HAIL WILL MOVE THROUGH POPLAR BLUFF... HENDRICKSON...QULIN...AND FISK BEFORE NOON. IF YOU ARE IN THE PATH OF THESE STORMS TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM PETERSBURG INDIANA THROUGH HARRISBURG ILLINOIS AND PADUCAH TO NEW MADRID. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF THE WABASH AND OHIO RIVERS AROUND 3 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 202 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM EVANSVILLE INDIANA THROUGH MARION KENTUCKY TO MAYFIELD. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL REACH PENNYRILE PARKWAY IN WEST KENTUCKY BY 4PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT WED JUN 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM EVANSVILLE IN WIND DAMAGE
06/05/02 VANDERBURGH POWER LINES DOWN ON THE
NORTH SIDE OF EVANSVILLE.
REPORTED BY EMA.ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-052100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM OWENSBORO THROUGH MADISONVILLE TO MURRAY KENTUCKY. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL REACH HOPKINSVILLE...ELKTON...MADISONVILLE AND GREENVILLE BEFORE 4 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THIS LINE OF STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294500.